# SDR CA000120015

- Difficulty date: January 12, 2000
- Submitted: January 22, 2001
- Operation: Air carrier
- Make and model: Piper PA-31
- Aircraft time: 7,565 hours
- Engine: Lyc TIO540A2C
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Engine
- Part number: 156F003800300
- Condition: Fire
- Location: Right
- Stage of operation: TX
- How discovered: O
- Nature of condition: A
- Precautionary procedure: E

## Discrepancy

(CAN) FOLLOWING AN INSP & SERVICING, A/C WAS GROUND RUN.AFTER 3-4 MINS RT ENGINE WAS BROUGHT OUT OF IDLE & A LOUD BANG WAS HEARD.THE RT ENGINE & NACELLE WAS OBSERVED TO BE ON FIRE: BOTH ENGINES WERE SHUTDOWN & FUEL CUT-OFF CLOSED. ENGINE, TOGETHER WITH A HANGAR FIRE EXTINGUISHER WERE REQD TO EXTINGUISH FIRE: INSP REVEALED DAMAGE TO FIREWALL, TOP OF REAR NACELLE TORN OFF, BOTTOM NACELLE HEAT SHIELD BOWED OUTWARDS, WING ROOT PANEL DEFORMED OUTWARDS & RT GEAR SHOWED SIGNS OF BURNING.INVEST. FOUND FUEL SUPPLY LINE AT BULKHEAD, WHICH HAD JUST BEEN INST, WAS LOOSE.A PRE-RUN LEAK CHECK USING BOOST PUMP PRESSURE HAD NOT REVEALED ANY LEAKS.
